Ciprofloxacin

Hi All, haven't posted for a while.. not been at all well. However had a bronchoscopy and that seems to have cleared a lot of mucus from my lungs. Now been given azithromycin 3 times a week so I live in hope. It's a year since I last had ciprofloxacin which resulted in severe foot pain and pain in my leg. It feels so hot at night so I wonder if the damage is permanent. Also pain when walking so am glad to have my buggy. Found a site called floxie hope and it appears I am not alone suffering reaction to the drug. Anyone else affected?

11 Replies

oldestnewest
  • Pete doesn't suffer pain like that with cipro but everyone is different. He only takes them if he has a chest infection and is also on Azith three times a week.

    Hope your problem can be resolved. Xxxx

  • Hi Sassy59

    You're right when you say everyone's different. Pete may be one of the lucky ones but everyone has their own individual threshold too, beyond which, adverse reactions to Cipro and the other Fluoroquinolines can begin to appear. FQs can affect any part of the body; all systems can be damaged and the drugs are cumulative. Musculoskeletal pain is not the only Adverse Reaction. I'd really recommend that all other types of antibiotic are tried first, before resorting to an FQ.

    Please look at the Floxie Hope website. It is full of well researched, peer reviewd papers and is very reliable.

    Best wishes

    sparkler x

  • Thanks sparkler l will do that. Pete had tried many antibiotics and was put in Cipro a long time ago because it worked.

    Best wishes to you and take care. Xxxx

  • Dear M67, I don't know about the particular side effects on the foot.For me Cyproxin is my saviour as I have recurring pseudomonas

    But once you stop the drug, the side effects should also stop. I hear a lot of people who are really helped​by Azythromycin. Perhaps that is your saviour.

    By the way, I had these pains in my ankles. I don't know what it's due to. Tendonitis? Glad you have a buggy. Mic

  • Hi helingmic

    Cipro is commonly used to help treat Pseudomonas, though you need to be aware that this drug does not only have Side Effects, which do stop once the drug is stopped and has left your body but also causes Adverse Reactions, which are very different, as they don't stop when the drug's stopped but continue, sometimes causing permanent damage. There are warnings about these reactions, which can be delayed too; only appearing months or longer, after the drug has been stopped.

    The pain in your ankles is very likely to be caused by the Ciproxin. Please take a look at the Floxie Hope website for more info and try to manage on a different class of antibiotic, if that's at all possible, though I appreciate it's not always possible to avoid FQs, particularly if you suffer from recurring Pseudomonas. Also, try to avoid NSAIDs too, as they are contraindicated with FQs and can make ADRs much worse. Steroids can do this too, which is really unfortunate as of course Steroids are often necessary with any Lung disease

    Good luck and best wishes.

    sparkler x

  • Sparkler,Thank you for your feedback.No I don't use NSAID if possible. I limit Prednisolone as well and so does my GP. My consultant finds me "too well" and only sees me once a year! I just had a month​ chest infection, then a cold sore on my right eye. This is going. I was prescribed antibiotics, antiviral and steroid all in drops to clear my eye. I've only now regain the sight in that eye. So yes, I'm well aware of side effects. But when must it must unfortunately. I'll carry on taking Vitamin D3 and vitamin C with zinc to support my low immunity

    ..Thank you for the feedback.i take what you said into account.. Mic

  • Hi M67W77

    I'm sorry to hear you've been so unwell.

    No, you are not alone in suffering from Adverse Reactions to Ciprofloxacin; there are millions of people all over the world suffering too. All the Fluoroquinolone Antibiotics can cause the same ADRs and once you've experienced these, you shouldn't take another. They should only be prescribed as a last resort, though there are certain exceptions and Cipro is very effective in treating Pseudenomas. Floxie Hope is an excellent website and I'd recommend anyone taking a Fluoroquinolone antibiotic, should research there.

    Hope you feel better soon

    sparkler x

  • Doctor prescribed them for me . Only took 4 before bad reaction. The inside of my ankles seem to develope extra bone.

  • Hi Joyce

    I'm sorry you had a bad reaction and your doctor should know, you must never be prescribed this class of antibiotic again, unless it's a life or death situation, where all other antibiotics have failed.

    Best wishes

    sparkler x

  • On my list of drugs I can't have, they also caused hives,

  • Thanks to everyone who replied. I am starting azithromycin next week. Three times a week. Hope that helps. Have checked floxie hope and it makes interesting reading.

You may also like...